DOI 10.1016/j.pediatrneurol.2014.04.004
Exacerbation of benign familial neonatal epilepsy induced by massive doses of phenobarbital and midazolam.
Аннотация
BACKGROUND
Barbiturates and benzodiazepines are the first-line anticonvulsants for neonatal seizures. However, in immature brains, those drugs may lead to paradoxical neuronal excitation.
PATIENT: A patient with benign familial neonatal epilepsy developed epileptic encephalopathy after massive doses of phenobarbital that were followed by a continuous infusion of midazolam on postnatal day 3. Electroencephalography revealed rhythmic delta activity in clusters with migrating epileptic foci. After discontinuation of both drugs, the patient's consciousness promptly improved and her electroencephalography normalized on postnatal day 5.
RESULTS
This baby developed persistent electroencephalographic seizures due to massive doses of phenobarbital and midazolam.
CONCLUSION
Clinicians should be aware of this anticonvulsant-induced paradoxical neuronal excitation and the uncoupling phenomenon, especially in individuals with benign familial neonatal epilepsy, who have low seizure thresholds.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.